Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 2, 2022, 4:43 PM CDT for Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2022, 4:43 PM CDT (21:43 UTC)
- Expired
- Sep 2, 2022, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:50 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 2, 2:50 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT Fri Sep 2 2022 .SHORT TERM...Tonight Through Sunday While I may be filling the shift for him today...I am no Brian Smith...so apologies upfront for the AFD to come. We have seen showers and thunderstorms across the state for much of the day today. Rain chances will continue this evening with the greatest chances across NW portions of the CWA. Rain and cloud cover across the state only allowed temperatures to warm into the upper 70's to upper 80's. This evening there is a possibility isolated storms could become strong...however this will be the exception more than the rule. Across the country a ridge of high pressure will remain across the western half of the United States with a trough across eastern portions of the state. Unsettled weather will remain in the forecast through the remainder of the short term with most locations seeing an inch or less with forecast rain on Saturday and Sunday. && .LONG TERM...Sunday Night Through Friday The forecast area will be under the influence of an upper low/trough, located over much of the Midwest and south-central region through the period. A quasi-stationary boundary will be in place across the central Plains, just north of the state, with another draped across the Gulf coast. Ample moisture across the region (PWATs in the 1.5" to 2" range) through the period, along with upper-level forcing and lowered surface pressure, will allow for the development of showers and storms. Greater chances for showers and storms are forecast during the afternoon to evening hours, due to diurnal heating aiding convection. Below average to near average temps are forecast. High temps will be in the lower to upper 80s through the period, with lows in the mid 60s to lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 84 67 85 / 60 50 20 30 Camden AR 70 89 70 87 / 20 50 20 30 Harrison AR 65 82 65 83 / 40 10 10 20 Hot Springs AR 69 89 69 89 / 60 40 20 30 Little Rock AR 71 88 71 89 / 60 50 20 40 Monticello AR 71 90 71 86 / 20 60 30 50 Mount Ida AR 68 88 67 89 / 50 30 10 30 Mountain Home AR 66 82 66 85 / 70 20 10 30 Newport AR 68 84 68 84 / 50 40 30 30 Pine Bluff AR 70 90 70 88 / 40 50 30 40 Russellville AR 68 87 68 88 / 70 20 10 20 Searcy AR 68 86 68 87 / 50 50 20 40 Stuttgart AR 70 89 71 87 / 30 40 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && Short Term...65 / Long Term...71
Hazardous weather outlook, Sep 2, 5:16 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 516 AM CDT Fri Sep 2 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-031030- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 516 AM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue today. Chances for severe thunderstorms will remain low. Heavy rain may lead to localized flash flooding in the north. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for showers and thunderstorms are in the forecast through the weekend and into next week, mainly during the afternoon and early evening. Any severe weather or flash flooding will be localized. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/46
In the hours before
Special weather statement, Sep 2, 2:29 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT Fri Sep 2 2022
ARZ121-122-130-221-222-022000-
Pope County Higher Elevations AR-
Western and Northern Logan County AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
229 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of northeastern Logan,
southeastern Johnson and northwestern Pope Counties through 300 PM
CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 10 miles southeast of Clarksville, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville... Clarksville...
Lamar... Dover...
London... Knoxville...
Broomfield... Taral...
Holman... Lake Dardanelle...
Augsburg... Lutherville...
Long Pool Campground... Piney Bay Recreation Area...
Treat... Pleasant Valley in Pope County...
Gum Log... Scottsville...
Hillcrest in Johnson County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3553 9347 3564 9308 3529 9302 3530 9325
3532 9328 3530 9328 3530 9339
TIME...MOT...LOC 1929Z 260DEG 14KT 3537 9333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
71Special weather statement, Sep 2, 3:39 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
339 PM CDT Fri Sep 2 2022
ARZ121-130-221-022115-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
339 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of north central Logan
and western Johnson Counties through 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wiederkehr Village, or over Ozark, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville... Hartman...
Hoyt... Woodland...
Hinkle... Coal Hill...
Oak Grove in Johnson County... Harmony...
Roseville... Yale...
Ozone... Union City...
Hunt... Wilkins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
3537 9372 3538 9371 3567 9370 3568 9334
3531 9362 3532 9381
TIME...MOT...LOC 2038Z 267DEG 25KT 3548 9379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Sep 2, 3:46 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 PM CDT Fri Sep 2 2022
ARZ031-122-022115-
Southern Pope County AR-Conway AR-
346 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of southwestern Conway
and southeastern Pope Counties through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petit Jean State Park, or 10 miles west of Morrilton, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morrilton... Atkins...
Hattieville... Happy Bend...
Petit Jean State Park... Kenwood...
Blackwell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3513 9271 3513 9298 3517 9293 3517 9291
3518 9293 3517 9294 3517 9299 3523 9301
3532 9279
TIME...MOT...LOC 2046Z 249DEG 11KT 3518 9292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:47 AM CDT | Areal Flood Advisory | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 3 hr |
| Sep 2, 2:29 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Sep 2, 3:39 PM CDT | Special Weather Statement | LZK | Johnson | 36 min |
| Sep 2, 3:46 PM CDT | Special Weather Statement | LZK | Conway | 29 min |
| Sep 2, 4:46 PM CDT | Special Weather Statement | LZK | Perry | 29 min |
| Sep 2, 4:56 PM CDT | Special Weather Statement | LZK | Baxter | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.